Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 1, 2007, 4:55 PM MDT for Otero County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2007, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 1, 2007, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 60 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 012255 SVREPZ NMC035-012345- /O.NEW.KEPZ.SV.W.0069.070701T2255Z-070701T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 455 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 545 PM MDT * AT 448 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL OTERO COUNTY...OR ABOUT 13 MILES SOUTHEAST OF RUIDOSO...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN OTERO COUNTY AT 510 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3335 10550 3325 10574 3291 10553 3312 10520 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:02 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 1, 1:02 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 102 PM MDT SUN JUL 1 2007 .SYNOPSIS... HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BRING VERY WARM WEATHER TO THE BORDERLAND EARLY THIS WEEK. LOW LEVEL EASTERLY WINDS WILL ALSO TRANSPORT MOISTURE INTO THE REGION SO THERE WILL BE A FEW AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS MAY INCREASE LATER IN THE WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE EAST. && .DISCUSSION... TYPICAL SUMMER PATTERN EXPECTED THROUGH WEDNESDAY MAKES FORECAST A BIT OF A CHALLENGE WITH SITUATION POSSIBLY BECOMING MORE COMPLICATED LATER PERIODS. HIGH PRESSURE ALOFT WILL BECOME ESTABLISHED OVER OVER SOUTHWESTERN UNITED STATES THROUGH WEDNESDAY WITH 500 MB HEIGHT CENTER DRIFTING/WOBBLING AROUND ARIZONA. CIRCULATION AROUND THE HIGH WILL KEEP THE CWA IN GENERALLY NORTH TO NORTHEAST FLOW ALOFT WITH MID LEVEL WIND SPEEDS AROUND 30 KT EACH DAY. WEAK EMBEDDED WAVES MAY EXIST WITHIN THIS FLOW AND MOVE ACROSS NEW MEXICO AND WEST TEXAS BUT TIMING AND LOCATION OF THESE FEATURES DIFFICULT IF NOT IMPOSSIBLE TO DETERMINE MORE THAN 12 HOURS IN ADVANCE. INDEED EARLY THIS MORNING SURPRISE THUNDERSTORMS MOVED ACROSS THE EL PASO METRO AREA DUE TO A SMALL SCALE INITIALLY UNDETECTED UPPER WAVE. AT LOW LEVELS THE USUAL BROAD THERMAL TROUGH WILL ALSO COVER THE SOUTHWEST BUT MODELS SHOWING TROUGH AXIS ALIGNED THROUGH WESTERN OR CENTRAL NEW MEXICO THROUGH TUESDAY BEFORE DRIFTING BACK INTO ARIZONA WEDNESDAY. THIS TROUGH COMBINED WITH HIGH PRESSURE OVER SOUTHERN PLAINS WILL GENERATE LOW LEVEL EAST TO SOUTHEAST THROUGH RIO GRANDE THROUGH TUESDAY AND ACROSS ENTIRE CWA WEDNESDAY. SO EXPECT COMBINATION OF MOISTURE AND HEATING PLUS POSSIBLE WAVES WILL BE SUFFICIENT FOR AFTERNOON AND EVENING CONVECTION EAST AND HIGHER MOUNTAIN AREAS THROUGH TUESDAY AS PRECIPITABLE WATER AMOUNTS WILL BE ABOUT AN INCH LOWLANDS WITH CAPES NEAR 1000 J/KG. BY WEDNESDAY MOISTURE SHOULD BE FAR ENOUGH WEST FOR A SLIGHT RISK OF THUNDER. PROBLEM REMAINS IT IS DIFFICULT TO DETERMINE IF/WHEN/WHERE ANY UPPER WAVES WILL MOVE INTO THE AREA SINCE IF WAVES DO NOT MATERIALIZE THEN SUBSIDENCE AND WARM AIR ALOFT WILL KEEP CONVECTION INHIBITED. SO IN THE END WILL RELUCTANTLY CONTINUE BROAD BRUSHING ISOLATED CONVECTION THROUGH WEDNESDAY. MODELS HAVE BEEN CONSISTENT ON THE LARGE SCALE IN MOVING EASTERLY WAVE/INVERTED TROUGH SLOWLY EAST THIS WEEK WITH SYSTEM ENTERING TEXAS BIG BEND AREA BY THURSDAY. APPROACH OF SYSTEM WILL STRENGTHEN AND DEEPEN EASTERLY WIND AND MOISTURE FLUX WITH PRECIPITABLE WATER AMOUNTS WELL ABOVE AN INCH BY FRIDAY. SO FOR LATER PERIODS WILL INCREASE CONVECTIVE COVERAGE. && .AVIATION... ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. OTHERWISE MOSTLY VFR CONDITIONS THROUGH MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 102 75 102 75 / 10 10 10 10 10 SIERRA BLANCA TX 66 95 67 94 67 / 10 10 10 10 10 LAS CRUCES 71 103 71 103 71 / 10 10 10 10 10 ALAMOGORDO 70 101 67 102 67 / 10 10 10 10 10 CLOUDCROFT 54 75 55 76 53 / 20 20 20 20 20 TRUTH OR CONSEQUENCES 70 102 69 103 69 / 0 0 0 0 0 SILVER CITY 63 94 64 96 64 / 10 10 10 10 10 DEMING 69 102 69 101 69 / 0 0 0 0 0 LORDSBURG 68 104 70 104 70 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05/99
Hazardous weather outlook, Jul 1, 11:02 AM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1102 AM MDT SUN JUL 01 2007 NMZ022>025-030>032-TXZ055-056-021715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1102 AM MDT SUN JUL 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. FEW STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOSTLY WARM AND DRY WITH SLIGHT CHANCES FOR AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. STORMS MAY INCREASE IN COVERAGE AND INTENSITY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE SHOULD NOT BE REQUIRED. ROGASH
In the hours before
Special weather statement, Jul 1, 3:06 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 PM MDT SUN JUL 1 2007 TXZ055-012215- EL PASO- INCLUDING THE CITY OF...EL PASO 306 PM MDT SUN JUL 1 2007 ...STRONG THUNDERSTORMS MOVING INTO EL PASO COUNTY THIS AFTERNOON... A LINE OF THUNDERSTORMS HAS DEVELOPED ACROSS SOUTH CENTRAL NEW MEXICO...AND ARE EXPECTED TO MOVE SOUTHWEST INTO EL PASO COUNTY SHORTLY. MAIN THREATS WITH THESE STORMS WILL BE STRONG GUSTY WINDS TO 50 MILES PER HOUR...LOCALLY HEAVY RAIN WITH PONDING OF WATER ACROSS LOW WATER CROSSINGS...AND FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS ARE URGED TO USE CAUTION WHEN APPROACHING AN AREA WHERE WATER IS COVERING THE ROADWAY...OR WATER IS RUNNING ACROSS THE ROADWAY. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION STATIONS FOR THE LATEST UPDATES. TRIPOLI
Special weather statement, Jul 1, 4:43 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 443 PM MDT SUN JUL 1 2007 TXZ055-012345- EL PASO- INCLUDING THE CITY OF...EL PASO 443 PM MDT SUN JUL 1 2007 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN EL PASO COUNTY... A LINE OF THUNDERSTORMS HAS MOVE INTO SOUTHERN EL PASO COUNTY FROM THE NORTHEAST...AND WILL AFFECT THE LOWER RIO GRANDE VALLEY FOR THE NEXT HOUR. MAIN THREATS WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN WITH PONDING OF WATER ACROSS LOW WATER CROSSINGS...AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...STRONG GUSTY WINDS TO 50 MILES PER HOUR AND BLOWING DUST IN A FEW AREAS...ARE POSSIBLE WITH THESE STORMS. MOTORISTS ARE URGED TO USE CAUTION WHEN APPROACHING AN AREA WHERE WATER IS COVERING THE ROADWAY...OR WATER IS RUNNING ACROSS THE ROADWAY. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION STATIONS FOR THE LATEST UPDATES. TRIPOLI
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.